Missouri, 2015Strong Wind in Missouri, December 27, 2015
December 27, 2015 · NWS PAH · 1 event in 1 county or zone
A short period of strong winds accompanied a cold front as it moved southeast across the Cape Girardeau area. The peak wind at the Cape Girardeau airport was 50 mph.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A short period of strong winds accompanied a cold front as it moved southeast across the Cape Girardeau area. The peak wind at the Cape Girardeau airport was 50 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Dec 26, 11:30 PM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Dec 26, 11:30 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Paducah KY
1130 PM CST SAT DEC 26 2015
.UPDATE...
Issued at 1130 PM CST SAT DEC 26 2015
Updated for aviation forecast discussion.
&&
.SHORT TERM...(This evening through Monday night)
Issued at 309 PM CST SAT DEC 26 2015
HRRR is close to current warm front position, if a bit too far
north. Associated main body showers having now moved thru most of
PAH FA...with 1-1.5" west tapered to half inch or less amounts
east. This trend will continue into the early evening, resulting
in diminishing showers and a null qpf period that will last thru
the 1st half of the night...not unlike last night.
And similarly, pcpn moves in again, esp in the north and west,
late tonight-tmrw. QPF varies...with the ECMWF now wetter than the
GFS in these 1st 24 hrs. But again...by 00Z Monday...the boundary
has shifted again and we enter a lull (relative) period in qpf for
late tmrw into early tmrw night. The main model trend here is a
little slower lift out of the primary system Sunday night-
Monday...with the most robust qpf now associated with lift out
Monday.
As a result, the previous shift time tweak to our running FFA
looks good. As does laying off any further eastward expansion of
the FFA...where we'll continue ESF coverage. Peak qpf axis stays
west...where close to 4" is possible...with adjusted 3" values
across the FFA...slightly less than 3" along the lower Ohio
river...tapering to slightly less than 2" in our far southeast
(Pennyrile Wky).
As the Low lifts out Monday, anticipate strong/gusty gradient
winds to sweep across the region and last into early Monday night,
after which the gradient begins to relax.
.LONG TERM...(Monday night through Saturday)
Issued at 309 PM CST SAT DEC 26 2015
The extended period begins with the intense surface low rocketing
away from the area, centered in the upper Great Lakes region and low
amplitude ridging aloft over Kansas and Missouri.
A short amplitude upper mid-upper trough works eastward by Tuesday
night. The forcing and ageostrophic response pulls in moisture back
northwest from the Southeast U.S. ahead of an impressed inverted
trough. As the upper level trough moves northeast into the upper
Midwest and Great Lakes, gradient forcing and lift generates a small
chance for rain late Tuesday night into midday Wednesday. At this
point in time, have a lower than 50% forecast confidence of any
measurable precipitation, but for collaboration/model blend
considerations, kept a brief mention in for the aforementioned time
period.
After Tuesday, high pressure will provide sufficient cold air
advection into the region to lower temperatures 45 to 10 degrees
below normal for this time of year. The New Year should start out
dry with slightly cooler than seasonable temperatures.
&&
.AVIATION...
Issued at 1130 PM CST SAT DEC 26 2015
We've acquired some lower cigs at KPAH and KCGI over the last hour
or so along with some echoes showing up on radar. We will continue
to see cigs lowering elsewhere with the rain becoming increasingly
more widespread overnight and into Sunday morning. Rain and MVFR
or IFR cigs/vsbys will continue for much of the day Sunday,
possibly tapering off by late afternoon/evening at KPAH/KOWB but
will keep scattered showers in the TAF for all four sites for now.
Winds will shift from southerly to northwesterly to eventually
northeasterly as the front moves through the area and become
rather gusty by Sunday morning.
&&
.PAH Watches/Warnings/Advisories...
IL...Flash Flood Watch from 6 AM CST Sunday through Monday afternoon
for ILZ075>078-080>082-084.
MO...Flash Flood Watch from 6 AM CST Sunday through Monday afternoon
for MOZ076-086-087-100-107>111-114.
IN...NONE.
KY...NONE.
&&Hazardous weather outlook, Dec 26, 4:28 AM CST, 22 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
428 AM CST SAT DEC 26 2015
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271030-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
428 AM CST SAT DEC 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND
FREQUENT DANGEROUS LIGHTNING. A FEW STRONG STORMS WITH SMALL HAIL
AND GUSTY WINDS ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A FLASH FLOOD WATCH IS IN EFFECT FOR SUNDAY THROUGH MONDAY IN
MOST OF SOUTHEAST MISSOURI AND PARTS OF SOUTHERN ILLINOIS. SHOWERS
AND THUNDERSTORMS WILL CONTINUE THROUGH MONDAY ACROSS THE ENTIRE
REGION. STORM TOTAL RAINFALL AMOUNTS WILL RANGE FROM AROUND 2
INCHES IN WESTERN KENTUCKY AND SOUTHWEST INDIANA...TO AROUND 4
INCHES IN THE WATCH AREA. ISOLATED HIGHER TOTALS ARE POSSIBLE
WHERE THUNDERSTORMS REPEAT OVER THE SAME AREA.
THE HEAVY RAINFALL WILL WORSEN OR PROLONG RIVER FLOODING ON AREA
RIVERS. PLEASE REFER TO RIVER FLOOD STATEMENTS AND WARNINGS FOR
DETAILS.
A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTER REPORTS
OF FLOODING OR HEAVY RAINFALL RATES WOULD BE APPRECIATED.
MY
Strong Wind, Cape Girardeau
- When
- December 27, 3:00 AM CST to 4:00 AM CST
- Where
- Cape Girardeau forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 37.384, -89.684 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Oklahoma, December 27 to 28, 20154 deaths · $38 million · 26 events
- Tornadoes and Flash Flooding in Texas, December 27 to 28, 20151 injured · $490,000 · EF2 · 32 events
- Tornadoes and Flash Flooding in Louisiana, December 27 to 28, 2015$275,000 · EF1 · 21 events
- Tornado and Damaging Winds in Mississippi, December 27 to 28, 2015$188,000 · EF1 · 24 events
- Tornadoes and Flash Flooding in Arkansas, December 27 to 28, 2015$145,000 · EF1 · 11 events
- Flooding and Heavy Rain in Missouri, December 27 to 31, 2015$227,000 · 15 events
- Flash Flood in Arkansas, December 27, 2015$50,000 · 1 event
- Flash Flood and Flooding in Illinois, December 27 to 31, 2015$20,000 · 12 events
- Winter Storm in Missouri, December 27 to 28, 201520 events
- Flooding and Heavy Rain in Indiana, December 27 to 31, 2015$2,000 · 10 events
- Flash Flooding and Flood in Kentucky, December 27 to 29, 20159 events
- Flash Flooding and Flooding in Indiana, December 27, 20158 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 610658.